| Model Number |
MC2-4590S |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
Failure of Implant (1924)
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received that a revision procedure was performed due to the rod meeting maximum distraction length.The was no reported issue with the rod as it was rod was reportedly intact.The patient was converted to definitive fusion and had no history of trauma/accidents.No additional information has been provided.During the investigation of the returned rod revealed that it failed to distract.
Additional Manufacturer Narrative
Upon receiving the device, a visual inspection was performed.The device was received in one piece.There was notable galling on the distraction rod.The distraction rod was also observed to be off center to the housing tube and has debris on the side with the gap.In-house x-ray showed no damage to the internal components.Functional testing was attempted with both a manual distractor and fast distractor but was unsuccessful.Sectioning the device revealed titanium shavings from the distraction rod rubbing on the housing.The debris had infiltrated the thrust bearing ceasing it up, making it difficult to move with either distractor.There was no complaint against this specific device, but secondary findings showed that the device was non-functional due to wear debris inside of the rod.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections before shipment.
Additional Manufacturer Narrative
Corrected section: d4 lot number, h4 manufacturer date.
Event or Problem Description
No additional information has been provided.